MAUDE Adverse Event Report: COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID

COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID
Catalog Number SECX-10-7-40-135
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use two protégé rx devices and a spider fx device during treatment of a calcified cto (chronic total occlusion-100%) in the patient¿s mid left common carotid artery.Severe calcification and tortuosity are reported.Ifu was followed and the devices were prepped without issue.It is reported that resistance was encountered when advancing both protégé rx devices and excessive force was required during delivery.It is reported that the stent wire snapped and the stent could not be deployed.The procedure was completed using a competitor stent.No patient injury.
 
Additional Manufacturer Narrative
Additional information: the device was removed through the sheath without any intervention required.Evaluation summary: the protégé rx unit was returned.No ancillary devices were included.The protégé rx was inspected and the distal end of the stent was found to be flowered out from the distal rim of the blue outer.The tuohy-borst valve was tightened.The distal tip and guidewire lumen were exposed outside from the distal tip of the catheter about 0.5cm.A bend to the catheter was observed at approximately 21 cm from the distal tip.No damage to the stent was observed.A guidewire from the lab was attempted to be loaded; however the lumen was occluded so the guidewire could not pass.The protégé rx was inserted into the lab deployment apparatus.After loosening the tuohy-borst valve the stent would not deploy at 2.58 lbs.The hypotube between the tuohy-borst valve and deployment grip showed bending while pressure was applied.The catheter was removed from the deployment apparatus and attempts to push the deployment grip were carried out.The deployment grip, advanced against resistance, was able to deploy the stent.No damage to the stent was observed.Within the blue catheter inner diameter, traces of dried blood was noted.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE RX CAROTID STENT SYSTEM
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8094117
Report Number2183870-2018-00516
Device Sequence Number11259463
Product Code NIM
UDI-Device Identifier00821684038727
UDI-Public00821684038727
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P060001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2019
Device Catalogue NumberSECX-10-7-40-135
Device Lot NumberA551663
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2018
Initial Date Received by Manufacturer 10/25/2018
Supplement Date Received by Manufacturer11/21/2018
Initial Report FDA Received Date11/21/2018
Supplement Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1